Table of Contents Author Guidelines Submit a Manuscript
Journal of Applied Mathematics
Volume 2012, Article ID 480689, 8 pages
http://dx.doi.org/10.1155/2012/480689
Research Article

Sharp Bounds by the Generalized Logarithmic Mean for the Geometric Weighted Mean of the Geometric and Harmonic Means

1School of Distance Education, Huzhou Broadcast and TV University, Huzhou 313000, China
2School of Mathematics Science, Anhui University, Hefei 230039, China

Received 29 January 2012; Revised 19 February 2012; Accepted 12 March 2012

Academic Editor: Yuri Sotskov

Copyright © 2012 Wei-Mao Qian and Bo-Yong Long. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. K. B. Stolarsky, “The power and generalized logarithmic means,” The American Mathematical Monthly, vol. 87, no. 7, pp. 545–548, 1980. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  2. F. Qi and B.-N. Guo, “An inequality between ratio of the extended logarithmic means and ratio of the exponential means,” Taiwanese Journal of Mathematics, vol. 7, no. 2, pp. 229–237, 2003. View at Google Scholar · View at Zentralblatt MATH
  3. C.-P. Chen and F. Qi, “Monotonicity properties for generalized logarithmic means,” The Australian Journal of Mathematical Analysis and Applications, vol. 1, no. 2, article 2, p. 4, 2004. View at Google Scholar · View at Zentralblatt MATH
  4. X. Li, C.-P. Chen, and F. Qi, “Monotonicity result for generalized logarithmic means,” Tamkang Journal of Mathematics, vol. 38, no. 2, pp. 177–181, 2007. View at Google Scholar · View at Zentralblatt MATH
  5. F. Qi, S.-X. Chen, and C.-P. Chen, “Monotonicity of ratio between the generalized logarithmic means,” Mathematical Inequalities & Applications, vol. 10, no. 3, pp. 559–564, 2007. View at Google Scholar · View at Zentralblatt MATH
  6. C.-P. Chen, “The monotonicity of the ratio between generalized logarithmic means,” Journal of Mathematical Analysis and Applications, vol. 345, no. 1, pp. 86–89, 2008. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  7. B.-N. Guo and F. Qi, “A simple proof of logarithmic convexity of extended mean values,” Numerical Algorithms, vol. 52, no. 1, pp. 89–92, 2009. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  8. Y.-M. Chu and W.-F. Xia, “Inequalities for generalized logarithmic means,” Journal of Inequalities and Applications, vol. 2009, Article ID 763252, 7 pages, 2009. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  9. M.-Y. Shi, Y.-M. Chu, and Y.-P. Jiang, “Optimal inequalities among various means of two arguments,” Abstract and Applied Analysis, vol. 2009, Article ID 694394, 10 pages, 2009. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  10. W.-F. Xia and Y.-M. Chu, “Optimal inequalities related to the logarithmic, identric, arithmetic and harmonic means,” Revue d'Analyse Numérique et de Théorie de l'Approximation, vol. 39, no. 2, pp. 176–183, 2010. View at Google Scholar
  11. Y.-M. Chu and W.-F. Xia, “Two optimal double inequalities between power mean and logarithmic mean,” Computers & Mathematics with Applications, vol. 60, no. 1, pp. 83–89, 2010. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  12. W.-F. Xia, Y.-M. Chu, and G.-D. Wang, “The optimal upper and lower power mean bounds for a convex combination of the arithmetic and logarithmic means,” Abstract and Applied Analysis, vol. 2010, Article ID 604804, 9 pages, 2010. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  13. B.-Y. Long and Y.-M. Chu, “Optimal inequalities for generalized logarithmic, arithmetic, and geometric means,” Journal of Inequalities and Applications, vol. 2010, Article ID 806825, 10 pages, 2010. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  14. Y.-M. Chu, S.-S. Wang, and C. Zong, “Optimal lower power mean bound for the convex combination of harmonic and logarithmic means,” Abstract and Applied Analysis, vol. 2011, Article ID 520648, 9 pages, 2011. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  15. M.-Y. Shi, Y.-M. Chu, and Y.-P. Jiang, “Optimal inequalities related to the power, harmonic and identric means,” Acta Mathematica Scientia A, vol. 31, no. 5, pp. 1377–1384, 2011 (Chinese). View at Google Scholar
  16. Y.-F. Qiu, M.-K. Wang, Y.-M. Chu, and G.-D. Wang, “Two sharp inequalities for Lehmer mean, identric mean and logarithmic mean,” Journal of Mathematical Inequalities, vol. 5, no. 3, pp. 301–306, 2011. View at Google Scholar · View at Zentralblatt MATH
  17. Y.-M. Chu, M.-K. Wang, and Z.-K. Wang, “A sharp double inequality between harmonic and identric means,” Abstract and Applied Analysis, vol. 2011, Article ID 657935, 7 pages, 2011. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  18. Y.-M. Chu and M.-K. Wang, “Optimal inequalities between harmonic, geometric, logarithmic, and arithmetic-geometric means,” Journal of Applied Mathematics, vol. 2011, Article ID 618929, 9 pages, 2011. View at Publisher · View at Google Scholar
  19. Y.-M. Chu, S.-W. Hou, and W.-M. Gong, “Inequalities between logarithmic, harmonic, arithmetic and centroidal means,” SIAM Journal on Mathematical Analysis, vol. 2, no. 2, pp. 1–5, 2011. View at Google Scholar
  20. H.-N. Hu, S.-S. Wang, and Y.-M. Chu, “Optimal upper power mean bound for the convex combiantion of harmonic and logarithmic means,” Pacific Journal of Applied Mathematics, vol. 4, no. 1, pp. 35–44, 2011. View at Google Scholar
  21. Y.-F. Qiu, M.-K. Wang, and Y.-M. Chu, “The sharp combination bounds of arithmetic and logarithmic means for Seiffert's mean,” International Journal of Pure and Applied Mathematics, vol. 72, no. 1, pp. 11–18, 2011. View at Google Scholar
  22. Y.-F. Qiu, M.-K. Wang, and Y.-M. Chu, “The optimal generalized Heronian mean bounds for the identric mean,” International Journal of Pure and Applied Mathematics, vol. 72, no. 1, pp. 19–26, 2011. View at Google Scholar
  23. M.-K. Wang, Z.-K. Wang, and Y.-M. Chu, “An optimal double inequality between geometric and identric means,” Applied Mathematics Letters, vol. 25, pp. 471–475, 2012. View at Google Scholar
  24. B.-N. Guo and F. Qi, “Inequalities for generalized weighted mean values of convex function,” Mathematical Inequalities & Applications, vol. 4, no. 2, pp. 195–202, 2001. View at Google Scholar · View at Zentralblatt MATH
  25. A. O. Pittenger, “The logarithmic mean in n variables,” The American Mathematical Monthly, vol. 92, no. 2, pp. 99–104, 1985. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  26. P. Kahlig and J. Matkowski, “Functional equations involving the logarithmic mean,” Zeitschrift für Angewandte Mathematik und Mechanik, vol. 76, no. 7, pp. 385–390, 1996. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  27. G. Pólya and G. Szegö, Isoperimetric Inequalities in Mathematical Physics, Princeton University Press, Princeton, NJ, USA, 1951.
  28. E. B. Leach and M. C. Sholander, “Extended mean values. II,” Journal of Mathematical Analysis and Applications, vol. 92, no. 1, pp. 207–223, 1983. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  29. J. Sándor, “A note on some inequalities for means,” Archiv der Mathematik, vol. 56, no. 5, pp. 471–473, 1991. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  30. B. C. Carlson, “The logarithmic mean,” The American Mathematical Monthly, vol. 79, pp. 615–618, 1972. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  31. H. Alzer, “Ungleichungen für Mittelwerte,” Archiv der Mathematik, vol. 47, no. 5, pp. 422–426, 1986. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  32. P. S. Bullen, D. S. Mitrinović, and P. M. Vasić, Means and Their Inequalities, vol. 31, D. Reidel, Dordrecht, The Netherlands, 1988.
  33. H. Alzer, “Ungleichungen fur (e/a)a(b/e)b,” Elemente der Mathematik, vol. 40, no. 5, pp. 120–123, 1985. View at Google Scholar · View at Zentralblatt MATH
  34. F. Burk, “Notes: the geometric, logarithmic, and arithmetic mean inequality,” The American Mathematical Monthly, vol. 94, no. 6, pp. 527–528, 1987. View at Publisher · View at Google Scholar
  35. T. P. Lin, “The power mean and the logarithmic mean,” The American Mathematical Monthly, vol. 81, pp. 879–883, 1974. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  36. A. O. Pittenger, “Inequalities between arithmetic and logarithmic means,” Univerzitet u Beogradu, vol. 678–715, pp. 15–18, 1980. View at Google Scholar · View at Zentralblatt MATH
  37. A. O. Pittenger, “The symmetric, logarithmic and power means,” Univerzitet u Beogradu, vol. 678–715, pp. 19–23, 1980. View at Google Scholar · View at Zentralblatt MATH
  38. H. Alzer and S.-L. Qiu, “Inequalities for means in two variables,” Archiv der Mathematik, vol. 80, no. 2, pp. 201–215, 2003. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  39. Y.-M. Chu and B.-Y. Long, “Best possible inequalities between generalized logarithmic mean and classical means,” Abstract and Applied Analysis, vol. 2010, Article ID 303286, 13 pages, 2010. View at Publisher · View at Google Scholar · View at Zentralblatt MATH